Published on Sep 01, 2005 by Edgar Snyder

Tysabri MS Drug linked to Serious Side Effects

Tysabri

There’s more bad news for the multiple-sclerosis drug Tysabri. Taken off the market earlier this year, Tysabri could be linked to new serious side effects.

In February 2004, the MS drug was pulled from the shelves after a patient contracted a brain infection called progressive multifocal leukoencephalopathy (PML). It is believed that patients contract PML because Tysabri suppresses the immune system. Two out of the three cases that patients contracted PML ended in death.

There are also seven non-PML deaths in patients that took Tysabri that could be a result of immuno-suppression. The non-PML deaths include pneumocystis pneumonia, herpes encephalitis, and sepsis, which are all rare infections. Reports to the Food and Drug Administration (FDA) contain several accounts where Tysabri usage lead to other serious, nonfatal infections.

Even with serious side effects linked to Tysabri, the drug has a good chance of being brought back to the market due to its success in dealing with MS.

For more information about dangerous drugs, visit our Dangerous Drug Legal Center.

Disclaimer: All drug-related litigation will involve co-counsel.

Source: “MS Drug Tysabri May Be Tied To Other Serious Side Effects.” By Sylvia Pagan Westphal. The Wall Street Journal. August 29, 2005.
Free Case Review
First Name
Last Name
ZIP
Phone
Email
Briefly describe your injuries